Welcome to the Radiology Forum! Questions in this forum are being answered by medical professionals. Topics covered in this forum include Breast Imaging, CT/CAT Scan, Mammography, MRI, Nuclear Medicine, Radiation Therapy, Ultrasound and X-rays.
My GP sent me for an MRI with and without contrast to rule out Multiple Sclerosis. The nurse told me I would be injected with Gadolinium, but my bill from the pharmacy said Technetium-99m Pentetate was used. Would this do the same job as Gadolinium? And is there a length of time that the contrast agent needs to make it's way to the "site" in order for it to be effective?
These are definitely NOT the same, and perhaps a call is in order to figure out what you were given and what you were billed for. MRI contrast is Gadolinium-based... Technetium-99m is used as a radiotracer for nuclear medicine scintigraphy, not for MRI.
Thank you Dr. Wang. I called the hospital where the test was performed and they said maybe pharmacy sent the wrong number to billing. I'm going to look into this further.
If it turns out I was given Gadolinium, would the contrast need some time to make it to the brain to obtain accurate images? The first part of the MRI without contrast took approximately 25 minutes. The nurse then administered the injection and the technologist immediately resumed the test, finishing the contrast portion of the exam in approximately five minutes. I'm wondering if the MRI was done accurately at this point.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.